If you have osteoporosis, or are at risk for it, you want to do all you can to keep your bones as strong as possible. Besides following your doctor's advice on diet and exercise, you should know that some medications are bone-friendly -- and others may have side effects that affect the bones.
Some medications prescribed for common health problems, such as heartburn or depression, could affect your bone health.
Can I get too much vitamin D?
Too much of any good thing is a bad thing. Too much vitamin D can cause an abnormally high bloodcalcium level, which could result in nausea, constipation, confusion, abnormal heart rhythm, and even kidney stones.
It's nearly impossible to get too much vitamin D from sunlight or from foods (unless you take way too much cod liver oil). Nearly all vitamin D overdoses come from supplements.
The Institute of Medicine's Food and Nutrition Board's old 1997 recommendations...